Repository logo
Log in(current)
Repository logoMIT Open ScholarshipDSpace@MIT
  1. Home
  2. MIT Open Access Articles
  3. MIT Open Access Articles
  4. On two problems in graph Ramsey theory

On two problems in graph Ramsey theory

Thumbnail Image
Download
Name

Fox_On two problems.pdf

Size

362.32 KB

Format

Adobe PDF

Checksum (MD5)

e58343621de8490a11eb8f6645f9ecaa

Author(s)
Conlon, David
•
Fox, Jacob
•
Sudakov, Benny
Date Issued
May 2012
Journal
Combinatorica
Publisher
Springer-Verlag
Citation
Conlon, David, Jacob Fox and Benny Sudakov. "On two problems in graph Ramsey theory." Combinatorica 32 (5) (2012), p.513-535.
Version
Author's final manuscript
Abstract
We study two classical problems in graph Ramsey theory, that of determining the Ramsey number of bounded-degree graphs and that of estimating the induced Ramsey number for a graph with a given number of vertices. The Ramsey number r(H) of a graph H is the least positive integer N such that every twocoloring of the edges of the complete graph KN contains a monochromatic copy of H. A famous result of Chv atal, Rodl, Szemer edi and Trotter states that there exists a constant c( Delta) such that r(H) c(Delta )n for every graph H with n vertices and maximum degree . The important open question is to determine the constant c(Delta ). The best results, both due to Graham, Rodl and Ruci nski, state that there are constants c and c0 such that 2c0 Delta[less than or equal to] c( Delta) 2c Deltalog2Delta . We improve this upper bound, showing that there is a constant c for which c(Delta )[less than or equal to] 2cDelta log Delta. The induced Ramsey number rind(H) of a graph H is the least positive integer N for which there exists a graph G on N vertices such that every two-coloring of the edges of G contains an induced monochromatic copy of H. Erdos conjectured the existence of a constant c such that, for any graph H on n vertices, rind(H) 2cn. We move a step closer to proving this conjecture, showing that rind(H)[less than or equal to] 2cn log n. This improves upon an earlier result of Kohayakawa, Promel and Rodl by a factor of log n in the exponent.
MIT Department
Massachusetts Institute of Technology. Department of Mathematics
Terms of Use
Creative Commons Attribution-Noncommercial-Share Alike 3.0
http://creativecommons.org/licenses/by-nc-sa/3.0/
Persistent DSpace Link
http://hdl.handle.net/1721.1/71250
DOI of Published Version
http://dx.doi.org/10.1007/s00493-012-2710-3
https://doi.org/10.1007/s00493-012-2710-3
Repository logo
PrivacyPermissionsAccessibilityContact us
Repository logo
Notify us about copyright concerns.